Share:


Finite difference scheme for a singularly perturbed parabolic equations in the presence of initial and boundary layers

    Nicolas Cordero Affiliation
    ; Kevin Cronin Affiliation
    ; Grigorii Shishkin Affiliation
    ; Lida Shishkina Affiliation
    ; Martin Stynes Affiliation

Abstract

The grid approximation of an initial‐boundary value problem is considered for a singularly perturbed parabolic reaction‐diffusion equation. The second‐order spatial derivative and the temporal derivative in the differential equation are multiplied by parameters å 2 1 and å 2 2, respectively, that take arbitrary values in the open‐closed interval (0,1]. The solutions of such parabolic problems typically have boundary, initial layers and/or initial‐boundary layers. A priori estimates are constructed for the regular and singular components of the solution. Using such estimates and the condensing mesh technique for a tensor‐product grid, piecewise‐uniform in xand t, a difference scheme is constructed that converges å‐uniformly at the rate O(N−2 ln2 N + N0 −1 ln N0 ), where (N + 1) and (N0 + 1) are the numbers of mesh points in x and t respectively.


First Published Online: 14 Oct 2010

Keyword : initial-boundary value problem, parabolic reaction-diffusion equation, perturbation vector-parameter ε, finite difference approximation, boundary layer, initial layer, initial-boundary layer, piecewise-uniform grids, ε-uniform convergence

How to Cite
Cordero, N., Cronin, K., Shishkin, G., Shishkina, L., & Stynes, M. (2008). Finite difference scheme for a singularly perturbed parabolic equations in the presence of initial and boundary layers. Mathematical Modelling and Analysis, 13(4), 483-492. https://doi.org/10.3846/1392-6292.2008.13.483-492
Published in Issue
Dec 31, 2008
Abstract Views
46
PDF Downloads
28